Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 99, NWS Boston/Norton, MA

July 26, 2006Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 26, 2006, 4:15 PM EDT for Capitol Planning Region, Connecticut. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2006, 4:15 PM EDT (20:15 UTC)
Expired
Jul 26, 2006, 4:48 PM EDT
In force
33 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:15 PM EDTTSTM WND DMGSimsbury, CTLARGE TREE UPROOTED HOP MEADOW ST. PWR LINES DOWN WITH NUMEROUS PWR OUTAGES.
Jul 26, 4:20 PM EDTTSTM WND DMGSimsbury, CTMULTIPLE TREES AND PWR LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 262016
SVRBOX
CTC003-262115-
/O.NEW.KBOX.SV.W.0099.060726T2016Z-060726T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT WED JUL 26 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AND CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT
  THIS INCLUDES THE CITY OF WEST HARTFORD

* UNTIL 515 PM EDT

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR CANTON...OR ABOUT
  8 MILES NORTHWEST OF WEST HARTFORD. THIS STORM WAS NEARLY
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AVON BY 455 PM EDT
  CANTON AND 7 MILES NORTHEAST OF BURLINGTON BY 515 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4182 7263 4197 7283 4186 7298 4173 7300
      4172 7283

$$

NBELK
1 follow-up statement
000 
WWUS51 KBOX 262048
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT WED JUL 26 2006

CTC003-262056-
/O.CAN.KBOX.SV.W.0099.000000T0000Z-060726T2115Z/
HARTFORD CT-
446 PM EDT WED JUL 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN AND CENTRAL HARTFORD 
COUNTY IS CANCELLED...

THE THUNDERSTORM IN THE VICINITY OF CANTON...SIMSBURY AND AVON HAS 
WEAKENED AND IS NO LONGER SEVERE.  THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELED. 

HOWEVER...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL 
HARTFORD COUNTY UNTIL 6 PM.  PLEASE SEE THE LATEST FLASH FLOOD 
STATEMENT FOR FURTHER DETAILS. 

LAT...LON 4182 7263 4197 7283 4186 7298 4173 7300
      4172 7283

$$

NBELK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:32 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 26, 3:32 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT WED JUL 26 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
VERY UNSTABLE ACRS W ZONES WITH LAPS CAPES 2000-2500 J/KG.  WHILE
WIND FIELD AND SHEAR PROFILES ARE VERY WEAK...HIGH CAPE ENVIRONMENT
PRODUCED MARGINAL SVR TSTM WITH 3/4 INCH HAIL OVER HAMPDEN COUNTY
EARLER THIS AFTN WITH 58 DBZ CORE TO 25000 FT.  ACTIVITY HAS WEAKNED
BUT SCT SHWRS/TSTMS WILL CONTINUE THRU THE AFTN...MAINLY NW OF
MHT-ORH-HFD.  ACTIVITY IS DIURNALLY DRIVEN SO EXPECT IT TO
DISSPIPATE THIS EVENING.  GFS IS PREFERRED WITH COASTAL WAVE
TRACKING SE OF REGION WHILE NORTHERN STREAM SHORTWAVE PASSES WELL TO
THE N KEEPING SNE IN BETWEEN SYSTEMS TNGT.  PTCLDY AND HUMID
CONDITIONS EXPECTED TNGT WITH MINS 65-70.

VERY SIMILAR ENVIRONMENT ON THU WITH TEMPS WELL INTO 80S AND
APPROACHING 90 IN THE CT AND MERRIMACK VLYS WITH DEWPOINTS NEAR 70.
TEMPS ALOFT ARE SLIGHTLY WARMER SO CAPES SHOULD BE A BIT LESS THAN
TDA BUT STILL EXPECT 1500-2000 J/KG IN THE INTERIOR.  SW FLOW OFF
COOLER OCEAN WILL RESULT IN LESS INSTABILITY ACRS THE COASTAL
PLAIN.  WE WILL EXPAND CHC SHWRS/TSTMS EWD TO JUST W OF BOS-PVD
CORRIDOR ON THU WITH SLIGHT CHC ACRS SE MA AND MOST OF RI WHERE
MARINE INFLUENCE WILL KEEP IT MORE STABLE.  IT IS DOUBTFUL THAT ANY
CONVECTION WILL REACH THE S COAST.

THE MAIN DIFFERENCE BETWEEN TDA AND THU IS THAT WIND FIELD
WILL BE STRONGER ON THU WITH AROUND 25 KTS IN THE MID LEVELS WHICH
SHOULD BE STRONG ENOUGH TO ALLOW FOR MORE ORGANIZATION TO ANY TSTMS
THAT DEVELOP.  SO WE THINK THERE WILL BE ISOLD SVR TSTMS THU AFTN
WITH MULTICELLUAR LINE SEGEMENTS PSBL...MAINLY NW OF MHT-ORH-HFD.

WE HAVE ELEVATED INSTABILITY THU NIGHT AND HIGHER K INDICES INTO THE
MID 30S MOVING INTO SNE WITH WEAK SHORTWAVE SO THREAT OF
SHOWERS/TSTMS WILL CONTINUE THU NIGHT.  WARM AND VERY HUMID THU
NIGHT WITH DEWPOINTS CLIMBING INTO L70S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
...POTENTIAL FOR SEVERE THUNDERSTORMS ON FRIDAY WITH ABOVE NORMAL
TEMPERATURES CONTINUING FOR THE NEXT WEEK...

LATEST SREF ENSEMBLES ARE CONTINUING TO INDICATE A GOOD POTENTIAL
FOR SCATTERED SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING.
THEY ARE INDICATING A HIGH PROBABILITY 1500 TO 3000 J/KG OF CAPE
WITH GOOD SHEAR.  THE GFS ENSEMBLES ALSO INDICATE THE POTENTIAL FOR
HIGH CAPE BUT SHOW LESS CONFIDENCE BECAUSE OF MORE EXPECTED CLOUD
COVER.  WE DO EXPECT TO HAVE DEWPOINTS IN THE 70 TO 75 AND WITH THE
PRE-FRONTAL TROUGH SCATTERED THUNDERSTORMS SHOULD DEVELOP.  THE ONLY
POSSIBLE LIMITING FACTOR WOULD BE THE AMOUNT OF CLOUD COVER.  WEST
TO SOUTHWEST COMPONENT TO THE WIND SHOULD ALLOW FOR PARTIAL SUNSHINE
FOR AT LEAST A FEW HOURS AND THIS APPEARS TO BE SUPPORTED BY THE
WARM MOS GUIDANCE.  GFS HAS 40 KNOTS OF WINDS FROM JUST OFF THE DECK
TO THE MID LEVELS.  THE MAIN CONCERN WOULD BE FOR DAMAGING STRAIGHT
LINE WIND GUSTS BUT LARGE HAIL WOULD ALSO BE POSSIBLE WITH THE
AMOUNT OF SHEAR.

ALL IN ALL...FRIDAY HAS THE POTENTIAL TO BE A SIGNIFICANT SEVERE
WEATHER DAY IN SOUTHERN NEW ENGLAND.  HOWEVER...BECAUSE THE
GFS/UKMET MODELS SHOW A FAIR AMOUNT OF CLOUDINESS WE ARE JUST NOT
CONFIDENT IN WHAT WILL EVOLVE.  WE DO FEEL CONFIDENT IN DECENT AREAL
COVERAGE OF THE ACTIVITY SO WILL GO WITH LIKELY POPS EXCEPT ON THE
SOUTH COAST...CAPE AND ISLANDS WHERE MARINE LAYER MAY DIMINISH THE
ACTIVITY A BIT.

SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH FRIDAY EVENING.
OTHERWISE...LOOKS LIKE A VERY WARM DAY IS ON TAP FOR SATURDAY.
DRYING WESTERLY FLOW MAY RESULT IN A SUPER-ADIABATIC ATMOSPHERE AND
TEMPERATURES MAY TOP OUT IN THE LOWER 90S FOR MUCH OF THE REGION.
IN FACT...IT MAY BE ONE OF THE WARMEST DAYS OF THE YEAR FOR PORTIONS
OF THE CAPE AND ISLANDS WITH WESTERLY FLOW OFF THE LAND. LATEST
MODELS HAVE US MIXING OUT MOST OF OUR MOISTURE SO GO WITH A DRY
FORECAST FOR NOW.

SUNDAY AND MONDAY LOOK TO FEATURE A BIT COOLER TEMPERATURES ON THE
EASTERN MA COAST WITH A WEAK BACK DOOR COLD FRONT.
HOWEVER...TEMPERATURES STILL IN THE UPPER 80S TO LOWER 90S ACROSS
THE INTERIOR.  IN ADDITION...WE ARE GOING TO GET INTO NORTHWEST FLOW
ALOFT.  BOTH THE GFS/CANADIAN MODELS CONTINUE TO SHOW A COMPLEX OF
THUNDERSTORMS DROPPING DOWN IN NORTHWEST FLOW.  A LOT OF UNCERTAINTY
IN THIS BUT WILL INCLUDE CHANCE POPS SUNDAY AFTERNOON AND NIGHT.

THE TUESDAY AND WEDNESDAY PORTION OF THE FORECAST REMAIN HIGHLY
UNCERTAIN.  THE GFS OPERATIONAL RUN CONTINUES TO PAINT A VERY HOT
PICTURE AND IF THIS VERIFIES TEMPERATURES WILL BE PUSHING THE
CENTURY MARK AND IT WILL BE DRY.  HOWEVER...GFS ENSEMBLES SHOWS
BELOW TO MUCH BELOW CONFIDENCE LEVELS ACROSS NEW ENGLAND BECAUSE OF
THE UNCERTAINTY OF WHERE THE ACTUAL FRONT AND UPPER LEVEL RING OF
FIRE AND ITS ASSOCIATED CONVECTION WILL SETUP.  NO MATTER WHAT
HAPPENS IT APPEARS THAT VERY HOT WEATHER IS ALMOST A LOCK JUST TO
OUR SOUTH OVER THE MIDDLE ATLANTIC REGION.  THE 12Z
CANADIAN/UKMET/ECMWF KEEP THIS REGION FURTHER SOUTH THAN THE GFS
MODEL AND WOULD PAINT A COOLER SCENARIO FOR SOUTHERN NEW ENGLAND.
HOWEVER...IT ALSO WOULD KEEP US IN ACTIVE NORTHWEST FLOW WITH LOTS
OF CONVECTIVE CHANCES SINCE WE WOULD BE THE BATTLE GROUND FOR THE
EXTREME HEAT.

WITH ALL THE UNCERTAINTY WILL KEEP HIGHS IN THE UPPER 80S TO THE
LOWER 90S TUESDAY AND WEDNESDAY.  WILL ALSO INCLUDE A LOW CHANCE POP
FOR THUNDERSTORMS BUT TIMING AND LOCATION REMAIN HIGHLY UNCERTAIN.

&&

.AVIATION...
ANY WDLY SCT TSTMS IN THE INTERIOR WILL BRING BRIEF MVFR CONDITIONS
THRU THE REST OF THE AFTN...OTRW VFR EXPECTED THRU THU.  MORE
CONVECTION WILL LIKELY DEVELOP THU AFTN IN THE INTERIOR WITH BRIEF
MVFR IN ANY TSTMS.

&&

.MARINE...
SHORT TERM...SW WINDS WILL INCREASE TO 10-20 KTS THU INTO THU NIGHT
WITH A FEW G25 KTS PSBL THU NIGHT AS 30KT LLJ DEVELOPS OVER THE
AREA.  SEAS GRADUALLY BUIDLING TO 4-5 FT LATE THU/THU NIGHT OVER S
COASTAL SOUNDS AND OUTER WATERS.

IN THE LONG TERM...WILL NEED MARGINAL SCA ADVISORIES FOR
SOUTHWEST WIND GUSTS TO 25 KNOTS AND 5 TO 6 FOOT SEAS OVER THE
SOUTHERN WATERS FRIDAY AHEAD OF THE COLD FRONT.  HAVE UNDERCUT WNA
MODEL AND WINDS A TAD...BUT WATER IS STARTING TO WARMUP SO THE
INVERSION IS NOT AS STRONG AS WE HAVE SEEN OVER THE PAST FEW
MONTHS.  WILL KEEP THINGS JUST BELOW SCA THRESHOLDS FOR THE WEEKEND
BUT IT MAY BE CLOSE AT TIMES OVER THE SOUTHERN WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&

SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC
MARINE...KJC/FRANK
Hazardous weather outlook, Jul 26, 4:00 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT WED JUL 26 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-271100-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
400 PM EDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT
WIDELY SCATTERED THUNDERSTORMS ACROSS SOUTHWEST NEW HAMPSHIRE...
WESTERN MASSACHUSETTS AND CONNECTICUT WILL DIMINISH SHORTLY AFTER
SUNSET.  UNTIL THEN AN ISOLATED SEVERE THUNDERSTORM OR TWO REMAINS
POSSIBLE. IN ADDITION...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING
DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AFTERNOON AND
EVENING ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND
CONNECTICUT.  A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TO THE
NORTHWEST OF A MANCHESTER...TO WORCESTER...TO BRADLEY LINE.  THE
MAIN THREAT WITH ANY SEVERE THUNDERSTORM WOULD BE LARGE HAIL AND
DAMAGING STRAIGHT LINE WIND GUSTS.

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND
EVENING ACROSS MUCH OF THE REGION.  THIS HAS THE POTENTIAL TO BE A
SIGNIFICANT SEVERE WEATHER DAY ACROSS SOUTHERN NEW ENGLAND IF WE CAN
SEE SOME SUNSHINE. IF WE STAY IN THE CLOUDS MOST OF THE DAY THEN THE
SEVERE WEATHER THREAT WOULD BE MUCH MORE LIMITED.  STAY TUNED TO
LATER FORECASTS ON THIS POTENTIAL SITUATION.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
NIGHT AND AGAIN BY TUESDAY.  HOWEVER...CONFIDENCE AND TIMING
REMAINS HIGHLY UNCERTAIN.

FINALLY...WARM AND HUMID WEATHER WILL CONTINUE INTO NEXT WEEK.
HIGHS WILL GENERALLY BE IN THE UPPER 80S AND LOWER 90S THE ENTIRE
TIME ACROSS THE INTERIOR.  THIS COMBINED WITH HIGH HUMIDITY LEVELS
MAY RESULT IN HEAT INDEX VALUES WELL UP INTO THE 90S.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL GENERALLY NOT BE NEEDED TONIGHT.  HOWEVER...
ISOLATED SEVERE WEATHER REPORTS ACROSS THE INTERIOR THIS EVENING
WOULD BE VERY HELPFUL.  IN ADDITION...SPOTTER ACTIVATION MAY BE
NEEDED AFTER 1 PM ON THURSDAY TO THE NORTHWEST OF A MANCHESTER...TO
WORCESTER...TO BRADLEY LINE.

KJC/FRANK

In the hours before

Local storm report, Jul 26, 1:31 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
131 PM EDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             RUSSELL                 42.18N 72.85W
07/26/2006  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

&&

AED
Special weather statement, Jul 26, 2:18 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT WED JUL 26 2006

NHZ011-261900-
CHESHIRE NH-
218 PM EDT WED JUL 26 2006

AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH NEAR WALPOLE...OR ABOUT 15 MILES NORTHWEST OF KEENE.  THE STORM
WAS MOVING NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...ALSTEAD BY 240 PM EDT.

WTB
Special weather statement, Jul 26, 3:33 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT WED JUL 26 2006

CTZ002-262015-
HARTFORD CT-
333 PM EDT WED JUL 26 2006

AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES SOUTHEAST OF SIMSBURY...OR ABOUT 6 MILES
NORTH OF WEST HARTFORD...MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...BLOOMFIELD BY 340 PM EDT...EAST
GRANBY BY 350 PM EDT...WINDSOR AND WINDSOR LOCKS BY 400 PM EDT...EAST
WINDSOR AND SOUTH WINDSOR BY 420 PM EDT.

HEAVY RAINS FROM THIS THUNDERSTORM WILL PRODUCE BRIEF PONDING OF
WATER ON SOME AREA ROADWAYS...AND MAY PRODUCE MINOR FLOODING IN LOW
LYING AREAS SUCH AS DITCHES AND UNDERPASSES.

NBELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:40 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region35 min
Jul 26, 3:58 PM EDTFlash Flood WarningBOXCapitol Planning Region2 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.